Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 156, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 11, 2025, 10:19 PM CDT for Pope County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2025, 10:19 PM CDT (03:19 UTC)
- Expired
- Aug 11, 2025, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Pope County, MN
The radar
The Minneapolis radar (KMPX), 162 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
950
WUUS53 KMPX 120319
SVRMPX
MNC121-120415-
/O.NEW.KMPX.SV.W.0156.250812T0319Z-250812T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1019 PM CDT Mon Aug 11 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northern Pope County in west central Minnesota...
* Until 1115 PM CDT.
* At 1019 PM CDT, a severe thunderstorm was located near Lowry, or
16 miles northeast of Morris, moving east at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Lowry and Starbuck around 1030 PM CDT.
Glenwood around 1040 PM CDT.
Other locations impacted by the severe thunderstorm include Farwell,
Long Beach, Lake Minnewaska, Glenwood Airport and Villard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 4576 9518 4576 9514 4559 9514 4559 9513
4551 9513 4560 9570 4576 9566
TIME...MOT...LOC 0319Z 278DEG 26KT 4569 9562
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
MPG3 follow-up statements
986
WWUS53 KMPX 120337
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1037 PM CDT Mon Aug 11 2025
MNC121-120415-
/O.CON.KMPX.SV.W.0156.000000T0000Z-250812T0415Z/
Pope MN-
1037 PM CDT Mon Aug 11 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHERN POPE COUNTY...
At 1037 PM CDT, a severe thunderstorm was located near Lowry, or 18
miles south of Alexandria, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
This severe thunderstorm will be near...
Lowry and Starbuck around 1040 PM CDT.
Glenwood around 1055 PM CDT.
Other locations impacted by the severe thunderstorm include Long
Beach, Lake Minnewaska, Glenwood Airport, Grove Lake and Sedan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4576 9514 4559 9514 4559 9513 4551 9513
4559 9566 4564 9565 4576 9551
TIME...MOT...LOC 0319Z 283DEG 19KT 4568 9562
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MPG235
WWUS53 KMPX 120348
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1048 PM CDT Mon Aug 11 2025
MNC121-120415-
/O.CON.KMPX.SV.W.0156.000000T0000Z-250812T0415Z/
Pope MN-
1048 PM CDT Mon Aug 11 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN POPE COUNTY...
At 1048 PM CDT, a severe thunderstorm was located over Glenwood,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
This severe thunderstorm will be near...
Glenwood around 1050 PM CDT.
Other locations impacted by the severe thunderstorm include Long
Beach, Lake Minnewaska, Glenwood Airport, Grove Lake and Sedan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4576 9514 4559 9514 4559 9513 4551 9513
4558 9556 4566 9550 4576 9537
TIME...MOT...LOC 0337Z 284DEG 20KT 4565 9548
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MPG466
WWUS53 KMPX 120405
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1105 PM CDT Mon Aug 11 2025
MNC121-120415-
/O.EXP.KMPX.SV.W.0156.000000T0000Z-250812T0415Z/
Pope MN-
1105 PM CDT Mon Aug 11 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1115 PM CDT FOR
NORTHEASTERN POPE COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
&&
LAT...LON 4576 9514 4559 9514 4559 9513 4551 9513
4558 9556 4566 9550 4576 9537
TIME...MOT...LOC 0348Z 284DEG 20KT 4564 9540
$$
MPGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:00 PM CDT, 3 hours 19 minutes earlier. Its key messages:
- Wildfire smoke with diminished air quality expected today, improving after the frontal passage for Tuesday.
- The second half of the week continues to look warmer and more humid. This will support a more active pattern with multiple rounds of showers & thunderstorm through the weekend.
Area forecast discussion, Aug 11, 7:00 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 700 PM CDT Mon Aug 11 2025 .KEY MESSAGES... - Wildfire smoke with diminished air quality expected today, improving after the frontal passage for Tuesday. - The second half of the week continues to look warmer and more humid. This will support a more active pattern with multiple rounds of showers & thunderstorm through the weekend. && .DISCUSSION... Issued at 232 PM CDT Mon Aug 11 2025 GOES satellite imagery reveals a developing Cu field overhead & a swath of wildfire smoke ahead of an approaching cold front. This wildfire smoke has led to the issuance of an AQA for all of MN & west-central WI until Tuesday. Surface observations show the impact of near surface smoke across western & central MN, where numerous sites are observing visibilities down in the 3 to 5SM range. Smoke will continue eastward throughout the day with visibility impacts likely to follow. High temperatures top out in the low to mid 80s with "comfortable" humidity levels & light SW winds. Overnight, an approaching cold front will move into western & central MN, bringing a band of scattered showers with it. There could be a few rumbles of thunder, but nothing too impactful. Rain amounts are likely to be a few hundredths to a quarter inch - not a widespread or heavy rainfall by any means. This boundary will continue eastward with a few isolated showers possible across E MN & W WI early Tuesday morning. Air quality should improve behind the front with NW/WNW surface winds ushering in a smoke-free airmass. Temperatures will still warm into the upper 70s & lower 80s but it should remain comfortable with respect to humidity through mid week. A more active stretch is on tap for the second half of the week into next weekend as low level flow turns to the south. This will bring us multiple rain & t-storm chances into next weekend. Guidance has Td's increasing into the low to mid 70s by Friday with highs in the upper 80s/lower 90s. This will be a tricky set up as there is the potential for a stationary boundary to set up somewhere across the Upper Midwest over the weekend. This boundary would pose an increased threat of thunderstorms & heavy rain potential, given the increased likelihood of training convection. There is also a non-zero chance for severe weather given the uptick in instability associated with the moist airmass in place. Several shortwaves will track along this boundary, each with the potential to bring heavy rain & severe thunderstorms, but it's too early to focus on the finer details given it's 5+ days out. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 638 PM CDT Mon Aug 11 2025 Smoke, with 3-5sm vis will linger much of the night across MN, but will start to improve Tuesday as the cold front currently approaching Fargo moves across the area tonight through Tuesday morning. As for that front, roughly 1500 j/kg of minimally capped mlCAPE has resulted in a broken line of storms from Lake of the Woods to northeast SoDak. We have enough confidence in TS impacting AXN/STC to convert prob30s to tempo groups there this evening. These storms will be losing steam across central MN, so continued to keep all other terminals dry with the fropa, though did add a prob30 for shra at EAU late Tuesday morning where the HRRR is showing some showers developing as deeper diurnal mixing develops. RAP soundings support some MVFR cig potential in the morning behind the FROPA, basically as a diurnal cu-field starts to develop. Despite this, models don't really hint at much low stratus developing, so it doesn't show up in the TAFs, but will be a trend we'll have to watch. KMSP...Can't rule out a shower between 8z and 11z and likewise, can't completely rule out a brief MVFR cig between 10z and 14z. /OUTLOOK FOR KMSP/ WED...VFR. Wind NW 5-10 kts bcmg S. THU...VFR. Chc -TSRA. Wind SE 10-15 kts. FRI...VFR. Chc MVFR/-TSRA. Wind S 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BPH AVIATION...MPG
Hazardous weather outlook, Aug 11, 2:57 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 257 PM CDT Mon Aug 11 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 122000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 257 PM CDT Mon Aug 11 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Poor air quality due to Canadian wildfire smoke is expected. An Air Quality Alert is in effect for Minnesota and Wisconsin. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Air quality gradually improves Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Aug 11, 8:46 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
846 PM CDT Mon Aug 11 2025
MNZ041-047-048-120245-
Stevens MN-Douglas MN-Pope MN-
846 PM CDT Mon Aug 11 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN STEVENS...
DOUGLAS AND NORTHWESTERN POPE COUNTIES UNTIL 945 PM CDT...
At 846 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Evansville to 10 miles north of
Chokio, or extending from 20 miles west of Alexandria to 17 miles
northwest of Morris, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Alexandria, Morris, Starbuck, Evansville, Carlos, Brandon, Lowry,
Kensington, Cyrus, Donnelly, Fish Lake, Holmes City, Garfield,
Belle River, Nelson, Forada, Farwell, Melby, and Morris Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4607 9577 4600 9515 4569 9542 4549 9570
4564 9625 4576 9625 4576 9576 4593 9576
4593 9577
TIME...MOT...LOC 0146Z 286DEG 23KT 4597 9576 4581 9596 4572 9620
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MPGSpecial weather statement, Aug 11, 8:48 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
848 PM CDT Mon Aug 11 2025
MNZ042-120230-
Todd MN-
848 PM CDT Mon Aug 11 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN TODD COUNTY
UNTIL 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 16 miles north of Hewitt to 15 miles
north of Carlos, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Staples, Browerville, Clarissa, Eagle Bend, Bertha, Hewitt and
Philbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4607 9465 4609 9515 4628 9515 4637 9516
4637 9473 4636 9473 4635 9472 4635 9468
4636 9467 4635 9466 4635 9465
TIME...MOT...LOC 0148Z 271DEG 38KT 4656 9503 4631 9510 4619 9531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MPGLocal storm report, Aug 11, 9:14 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
914 PM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM Hail 2 NNW Donnelly 45.72N 96.03W
08/11/2025 M1.50 Inch Stevens MN Trained Spotter
&&Local storm report, Aug 11, 9:15 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
915 PM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM Hail 9 WNW Donnelly 45.72N 96.19W
08/11/2025 E1.50 Inch Stevens MN Trained Spotter
&&
mpgSpecial weather statement, Aug 11, 9:44 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
944 PM CDT Mon Aug 11 2025
MNZ041>043-048-049-120345-
Morrison MN-Todd MN-Pope MN-Douglas MN-Stearns MN-
944 PM CDT Mon Aug 11 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN DOUGLAS...
POPE...TODD...MORRISON AND NORTHWESTERN STEARNS COUNTIES UNTIL 1045
PM CDT...
At 944 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 15 miles north of Camp Ripley to near
Cyrus, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Alexandria, Little Falls, St. Anthony, Sauk Centre, Melrose, Long
Prairie, Glenwood, Starbuck, Browerville, Brooten, Belgrade,
Clarissa, Randall, Freeport, Carlos, Upsala, Swanville, Grey
Eagle, Lowry and Kensington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4578 9574 4616 9500 4631 9456 4633 9443
4627 9434 4623 9439 4616 9437 4616 9393
4598 9414 4541 9507 4541 9565 4545 9575
TIME...MOT...LOC 0243Z 292DEG 22KT 4630 9439 4607 9470 4588 9510
4574 9538 4555 9573
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MPGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:46 PM CDT | Special Weather Statement | MPX | Douglas, Stevens | 59 min |
| Aug 11, 8:48 PM CDT | Special Weather Statement | MPX | Todd | 42 min |
| Aug 11, 9:01 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 44 min |
| Aug 11, 9:44 PM CDT | Special Weather Statement | MPX | Morrison, Pope, Todd | 61 min |
| Aug 11, 10:47 PM CDT | Special Weather Statement | MPX | Benton, Stearns | 43 min |
| Aug 11, 11:30 PM CDT | Special Weather Statement | MPX | Isanti, Sherburne | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.